Our team of medical experts are ready to help

Your questions answered


Anon. asked...

Flucloxacillin antibiotics

Hi, my doctor prescribed me Flucloxacillin antibiotics 500mg for 5 day course. I stopped using it from day 5 as I was not feeling well with below symptoms: feeling sick after taking medication on empty stomach (felt like the need of vomiting), which disappeared after meals, pain in my stomach on the right hand side next to my belly button. It is painful when I press on it. I am just wondering if the pain in my stomach is of concern and whether this side effect is common. It is now 2 days since I stopped taking the medication but still no sign of recovery. Thanks for your advice.

  • mother-thermometer-doctor-at-hand

    Do you need to see a GP ASAP?

     

    Would you like to speak with a doctor by video or phone at a time that suits you?

    Our Doctor@Hand service, delivered by Doctor Care Anywhere, offers a doctor appointment by video or phone at a time that suits you.


The answer

Minor gastrointestinal disturbances is a possible common side effect of this antibiotic, however other side effects such as nausea, vomiting, diarrhea/constipation and flatulence are possible. Although relatively infrequent, these effects have necessitated termination of treatment in some individuals. The amount of time it takes for half of the drug to undergo elimination is 53 minutes, therefore in just under 5 hours of stopping the antibiotic, any effects which may have resulted from taking it should subside. If you are still experiencing the discomfort and pain we would suggest have it assessed by your GP when possible to eliminate any other causal factor.

Answered by the Health at Hand nurses

Newsletter sign up


Sign up to our monthly newsletter, Better Health, to receive our latest health and wellbeing updates.


Sign up to newsletter